MAUDE Adverse Event Report: STRYKER SPINE-FRANCE ES2 INTEGRATED BLADE SCREW SIZE S 7.5X50MM; PEDICLE SCREW SPINAL SYSTEM.

STRYKER SPINE-FRANCE ES2 INTEGRATED BLADE SCREW SIZE S 7.5X50MM; PEDICLE SCREW SPINAL SYSTEM.
Model Number 482802750
Medical Device Problem Codes Detachment Of Device Component (1104); Mechanical Problem (1384)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 04/04/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "lumbale artrodese l5-s1, spondylolisthese.Toggle after final fixation s1 screw on the right.Preparing to distraction to get open neuroforames and to achieve reduction of the listhesis.Tubes placed on the sleeves.Connected to each other to make distraction possible.At that time, before the distraction, the toggle screw s1 was detected on the right.Several checks with x-ray to see if the screw would not sit properly, but nothing pointed in that direction.Distraction carried out, again x-ray.Visible that tulip was not connected to the screw.Disassembly, screw extraction.New screw taken (one that was 5mm longer, same diameter).New assembly, distraction performed again and after cage placement, bilateral compression.Reduction of listhesis also performed.".
 
Additional Manufacturer Narrative
Method: visual inspection; device history review; complaint history review; risk assessment.Results: no relevant manufacturing issues were identified as all units met stryker specifications.The screw was inspected and the tulip head was disengaged from the main thread body.Conclusion: it is likely that due to the patient's hard bone quality (sclerotic), an excessive force was applied during the insertion of the screw and the tulip may have disengaged upon distraction due to deformed locking clip.
 
Event or Problem Description
It was reported that "lumbale artrodese l5-s1, spondylolistheses.Toggle after final fixation s1 screw on the right.Preparing to distraction to get open neuroforamen and to achieve reduction of the listhesis.Tubes placed on the sleeves.Connected to each other to make distraction possible.At that time, before the distraction, the toggle screw s1 was detected on the right.Several checks with x-ray to see if the screw would not sit properly, but nothing pointed in that direction.Distraction carried out, again x-ray.Visible that tulip was not connected to the screw.Disassembly, screw extraction.New screw taken (one that was 5mm longer, same diameter).New assembly, distraction performed again and after cage placement, bilateral compression.Reduction of listhesis also performed.".

Brand Name
ES2 INTEGRATED BLADE SCREW SIZE S 7.5X50MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6530427
Report Number0009617544-2017-00181
Device Sequence Number1202127
Product Code NKB
UDI-Device Identifier07613327002027
UDI-Public(01)07613327002027
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K122845
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number482802750
Device Catalogue Number482802750
Device Lot Number16C688
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2017
Initial Date Received by Manufacturer 04/04/2017
Supplement Date Received by Manufacturer04/04/2017
Initial Report FDA Received Date04/28/2017
Supplement Report FDA Received Date07/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR